Alert archive / Texas / Special Weather Statements in 2025

Special Weather Statement, NWS Austin/San Antonio, TX

April 30, 2025Lee County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 30, 2025, 11:21 PM CDT for Lee County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2025, 11:21 PM CDT (04:21 UTC)
Expired
May 1, 2025, 12:00 AM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.88 in
Wind
40

County Lee County, TX

The radar

The Ft Hood radar (KGRK), 38 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

703 
WWUS84 KEWX 010421
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
1121 PM CDT Wed Apr 30 2025
 
TXZ173-192-194-010500-
Williamson TX-Lee TX-Travis TX-
1121 PM CDT Wed Apr 30 2025

...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Travis and northwestern Lee Counties through
MIDNIGHT CDT...

At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coupland, or near Taylor, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Pflugerville, Taylor, Lexington, Hutto, Thrall, Tanglewood, Coupland,
Rices Crossing, Blue, Beyarsville, Noack, Leo, and Knobb Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3029 9691 3039 9732 3042 9736 3041 9738
      3046 9759 3062 9744 3061 9722 3046 9715
      3056 9697 3054 9692 3049 9690 3047 9691
      3046 9690 3046 9688
TIME...MOT...LOC 0420Z 277DEG 27KT 3052 9736 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

17

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 30, 6:17 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 30, 6:17 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
617 PM CDT Wed Apr 30 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 255 PM CDT Wed Apr 30 2025

Key Messages:

- Level 2 of 5 risk for severe thunderstorms this afternoon and
evening generally along and north of a Burnet to Pflugerville to
Lexington line. There is a level 1 of 5 risk for severe
thunderstorms along and north of a Fredericksburg to San Marcos to
Hallettsville line. Will need to monitor the I-35 corridor farther
south near San Antonio.

- Level 1 to 2 of 5 risk for isolated severe storms Thursday over
most of South Central Texas

Surface observations show warm temperatures (lower to mid 80s) and
humid (dewpoints in the mid 60s to lower 70s) conditions in place
across most of south central Texas. The exception is across portions
of the Rio Grande plains and southern Edwards Plateau where warm
temperatures are in place (upper 80s to upper 90s), but low-level
moisture is lower (dewpoints in the lower 40s to mid 50s) behind the
dryline.

Area radar data shows isolated to scattered showers are developing
generally along and east of the I-35 corridor. With additional
heating, we should see a gradual increase in coverage of convection,
mainly east of the dryline. Hi-res models are generally not in very
good agreement, but given convective trends and the stronger forcing
for ascent, rain chances will be highest along the I-35 corridor
from Austin northward. The latest severe weather outlook from SPC
places a level 2 of 5 risk for severe thunderstorms generally along
and north of a Burnet to Pflugerville to Lexington line. We will also
need to monitor for some locally heavy rainfall across Burnet,
Williamson and Lee counties as some models show multiple rounds of
storms moving over the mentioned counties. Will also monitor to see
of the heavy rain potential drops a little farther to the south over
Travis county. Over portions of the Hill Country, I-35 corridor and
coastal plains, a level 1 of 5 risk is in place along and north of a
Fredericksburg to San Marcos to Hallettsville line.

While hail and high winds are the main severe weather concerns,
there is a low chance for tornadoes for areas under the level 1 to 2
out of 5 risk for severe weather. The threat for tornadoes increase
farther north into central and north Texas. A few of the hi-res
models develop some stronger convection a little farther south near
San Antonio. We will need to monitor this area as well with noted
instability axis per recent SPC mesoanalysis. With the loss of
daytime heating, convection chances will begin to decrease, but will
keep a mention of storms after Midnight for areas east of I-35/north
of I-10.

On Thursday, the current SPC outlook places almost all of south
central Texas under a risk for severe storms, with the higher risk
over the Hill Country and along and north of I-35. Similar to today,
the models are not in very good agreement. Suspect the focus during
the afternoon could shift into portions of the Rio Grande plains,
where models show a fairly strong shortwave trough moving in during
peak heating. Temperatures will remain above normal through the
short term portion of the forecast.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 255 PM CDT Wed Apr 30 2025

Key Messages:

- Locally heavy rainfall and isolated severe storms are expected
Friday afternoon through Friday night

- Slightly cooler this weekend with low to medium chances of rain
and storms

- Another storm system brings additional rain and storm chances for
the middle of next week

Friday morning into early Friday afternoon is expected to start off
rather quiet and mostly rain free with temperatures on the way into
the mid to upper 80s and low to mid 90s. The rain and thunderstorm
chances ramp up through the afternoon and to peak Friday evening as
clusters and/or a complex of thunderstorms develops in advance of or
along a front that will be dropping southward. There will be enough
supportive instability and deep layer shear to allow for some strong
to severe storms with this activity. The primary severe threats are
large hail and damaging winds. The thunderstorms will become quite
prolific rainfall producers as well with rainfall rates that could
exceed 2 to 3 inches per hour at times over isolated locations.
Despite the ongoing drought conditions across the region, these
rates could be enough to result in isolated to scattered instances
of flooding over the region. WPC highlights a level 2 of 4 risk for
excessive rainfall across majority of the region while a level 1 of
4 risk remains over the southeastern counties of our region. The
activity should gradually wane into early Saturday in the post-
frontal north-northeasterly flow.

The front continues to slide southward into the CRP/BRO CWA region
for majority of this upcoming weekend. This will keep our region in
a slightly cooler post-frontal airmass under mainly an east-
northeasterly flow. Isentropic lift within this flow and lingering
moisture, will keep showers and occasional thunder in the forecast
through the weekend and into Monday. Afternoon highs are to range
from the mid to upper 70s into the low to mid 80s. Overnight low
temperatures will dip into the mid to upper 50s across the Hill
Country to the low to mid 60s elsewhere.

A southeasterly low-level flow will return and increase into and
through Monday afternoon/evening, bringing the return of a warm and
humid airmass to the region through midweek. Additionally, the next
upper level storm system will setup across the Four Corners. This
upper low will enhance rain and thunderstorm chances for the region
through the middle of next week. Instability builds daily through
this stretch and with it being the peak of spring storm season,
storms may be strong to severe at times.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Wed Apr 30 2025

Isolated storms are ongoing in the vicinity of the I-35 corridor with
activity expected to remain east of SAT/SSF, through VCTS may impact
SSF for the next hour or two. Storms to the north may build south
over the northern I-35 corridor and impact AUS as early as 02Z,
though confidence is not high enough to add prevailing storms at this
time. MVFR conditions return near 05Z at I-35 sites and could go as
low as IFR at times. VFR conditions will remain at DRT through the
period. Chances for showers and thunderstorms return mid to late
Thursday afternoon for most areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  91  69  87 /  50  20  20  70
Austin Bergstrom Intl Airport  69  91  67  88 /  50  20  20  70
New Braunfels Muni Airport     70  92  68  89 /  50  20  20  50
Burnet Muni Airport            67  91  66  85 /  30  20  20  80
Del Rio Intl Airport           66  98  70  92 /   0  20  40  30
Georgetown Muni Airport        67  91  67  86 /  50  20  20  80
Hondo Muni Airport             67  94  66  89 /  10  30  30  40
San Marcos Muni Airport        69  91  68  88 /  50  20  20  60
La Grange - Fayette Regional   71  90  70  87 /  40  20  20  60
San Antonio Intl Airport       70  91  69  88 /  40  20  20  50
Stinson Muni Airport           71  93  70  90 /  40  20  20  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...Brady
Aviation...27

In the hours before

Local storm report, Apr 30, 10:44 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1044 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     Hail             2 N Hutto               30.57N 97.54W
04/30/2025  M1.00 Inch       Williamson         TX   Public

            Report from mPING.

&&

JR
Local storm report, Apr 30, 10:46 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1046 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     Hail             2 NW Taylor             30.59N 97.43W
04/30/2025  M1.25 Inch       Williamson         TX   Emergency Mngr

&&

JR
Local storm report, Apr 30, 10:51 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1051 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     Hail             2 SW Taylor             30.55N 97.43W
04/30/2025  M2.50 Inch       Williamson         TX   Emergency Mngr

            Tennis ball sized hail observed near Taylor
            High School.

&&

JR
Local storm report, Apr 30, 10:58 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1058 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Hail             1 SW Jourdanton         28.90N 98.55W
04/30/2025  M3.00 Inch       Atascosa           TX   Broadcast Media

            Delayed report from picture received from
            media.

&&

JR
Local storm report, Apr 30, 11:12 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1112 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Hail             1 NE Hutto              30.56N 97.53W
04/30/2025  M1.75 Inch       Williamson         TX   Public

&&

JR
Special weather statement, Apr 30, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1121 PM CDT Wed Apr 30 2025

TXZ173-192-194-010500-
Williamson TX-Lee TX-Travis TX-
1121 PM CDT Wed Apr 30 2025

...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Travis and northwestern Lee Counties through
MIDNIGHT CDT...

At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coupland, or near Taylor, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pflugerville, Taylor, Lexington, Hutto, Thrall, Tanglewood, Coupland,
Rices Crossing, Blue, Beyarsville, Noack, Leo, and Knobb Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3029 9691 3039 9732 3042 9736 3041 9738
      3046 9759 3062 9744 3061 9722 3046 9715
      3056 9697 3054 9692 3049 9690 3047 9691
      3046 9690 3046 9688
TIME...MOT...LOC 0420Z 277DEG 27KT 3052 9736

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

17

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:09 PM CDTAreal Flood AdvisoryEWXAtascosa2 hr
Apr 30, 7:15 PM CDTSpecial Weather StatementEWXComal45 min
Apr 30, 7:25 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes35 min
Apr 30, 7:37 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes23 min
Apr 30, 7:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson61 min
Apr 30, 8:37 PM CDTSevere Thunderstorm WarningEWXWilliamson53 min
Apr 30, 9:20 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Apr 30, 9:20 PM CDTSevere Thunderstorm WarningEWXWilliamson40 min
Apr 30, 9:56 PM CDTSevere Thunderstorm WarningEWXWilliamson14 min
Apr 30, 10:07 PM CDTSpecial Weather StatementEWXWilliamson38 min
Apr 30, 10:22 PM CDTSevere Thunderstorm WarningEWXLee, Travis, Williamson53 min
Apr 30, 10:42 PM CDTSpecial Weather StatementEWXWilliamson48 min
Apr 30, 11:01 PM CDTSevere Thunderstorm WarningEWXLee, Williamson23 min
May 1, 3:32 PM CDTSpecial Weather StatementEWXEdwards43 min
May 1, 3:42 PM CDTSevere Thunderstorm WarningEWXEdwards63 min
May 1, 3:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano22 min
May 1, 4:03 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano57 min
May 1, 4:13 PM CDTTornado WarningEWXBurnet32 min
May 1, 4:29 PM CDTTornado Warning Tornado observedEWXBurnet, Williamson31 min
May 1, 4:42 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXEdwards, Real63 min
May 1, 4:49 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde56 min
May 1, 4:57 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson48 min
May 1, 5:00 PM CDTSevere Thunderstorm WarningEWXBurnet45 min
May 1, 5:05 PM CDTTornado WarningEWXBurnet, Williamson40 min
May 1, 5:08 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 1, 5:19 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real26 min
May 1, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde48 min
May 1, 5:38 PM CDTTornado WarningEWXBurnet, Williamson14 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde65 min
May 1, 5:41 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano64 min
May 1, 5:45 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 1, 5:47 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 1, 5:49 PM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
May 1, 5:52 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson53 min
May 1, 6:16 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Gillespie, Kerr, Llano41 days
May 1, 6:25 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXKinney, Uvalde35 min
May 1, 6:32 PM CDTSevere Thunderstorm WarningEWXWilliamson58 min
May 1, 6:35 PM CDTSevere Thunderstorm WarningEWXBurnet20 min
May 1, 6:43 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Llano62 min
May 1, 6:49 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
May 1, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXKinney, Uvalde63 min

Nearby

Special Weather Statements in Texas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.